Couldn't find what you looking for?

TRY OUR SEARCH!

I have been dealing with depression for years. It's getting to the point where I can't take it anymore. I am 38 yrs. old and married to the man of my dreams. I could not want for anything. So why do I feel this way? I have NO interest in things I usually enjoy (cross stitching, scrapbooking). I cry and sleep all the time. I know I should see a doctor but I am so afraid of being prescribed a depression med that causes weight gain. The only symptom of depression I am NOT experiencing is suicidal thoughts....but I think a med that causes weight gain would really put me over the edge! What can you suggest?

Loading...

I can't believe no one would know about this. I've been checking back here every day. I want to make an appt. to go to my doctor for tomorrow but I was hoping to hear from someone regarding their personal experiences first. Does no one out there have any experiences with weight gain while on depression meds? What meds were you taking? Been on a med that DID NOT result in weight gain but DID help you with depression? PLEASE RESPOND.
Reply

Loading...

Alright...I can take a hint. I should start my own blog about this! I went to the doctor yesterday. She prescribed Celexa, 20 mg. once daily. I took my first dose this morning. It says it doesn't matter if I take it with food or not. An hour after taking it I had dizzy spells with hot flashes. Three hours later I had diarrhea. I was told these things might happen. I won't panic yet. Even though I was warned I might not feel the effects of the medication for at least a couple weeks.....I most definetely felt it today! More energy...decreased appetite....able to concentrate better. I really should do that blog thing!
Reply

Loading...

hey there. Personal experience?: I started taking fluoxitine in september, which is a generic prozac. I stopped taking it because I thought it wasn't helping and made me hyper. So they put me on lexapro and I've been on it since december. In november I was at 11% body fat. I just calculated it again and I'm at 16%. Yeah, that bad. But wait: don't let your worries about your appearance override the importance of being happy and at peace with yourself--if you need help then go to the Doc. Also from my experience and what i've heard, the meds don't single handedly make you fat. There are ways to get around it. Keep going to the gym and eating the right foods at the right times of day and in the right portions and your metabolism won't slow down. Hey, best of luck. Depression sucks but it isn't permanent. Its just like having a cold--not your fault and totally treatable.
Reply

Loading...

Thanks for your input nickeritch! I really appreciate it. Yesterday wasn't as bad as that first day, although I took a nap in the afternoon because I was wide eyed and bushy tailed at 3:30am. I went to bed at a decent hour last night and was raring to go this morning at 2:30! I'm tempted to break these little pills in half at the score mark and take 10mg a day instead. I know my body has to adjust to this new med I've put in to it so that's why I'm hesitant to mess with the dose just yet. If this insomnia and nervousness continues I will definetely talk to my doctor. My appetite has dramatically decreased. I need to lose a few anyway so that doesn't bother me right now. I do exercise every day and try to watch what I eat. I've always struggled with my weight. I lost 75 pounds a few years ago and I'm terrified of gaining it back.
Reply

Loading...

I still haven't broken my pills in half. I'm taking 20mg a day. I'm not as jittery as I was during the first few days but I still have trouble sleeping. I wake up several times during the night and usually get up before 4am. Appetite is still supressed.....my mind is always racing. Considering the pros and cons, I'll take the side effects from Celexa over what I was feeling before anyday!
Reply

Loading...

I'm on Lexapro for depression - and no weight gain - actually had an easy time losing 16 lbs on weight watchers.
Reply

Loading...

Well it's been over a week. I'm starting to sleep better and my appetite is coming back. I'm feeling good.
Reply

Loading...

What about the jittery and side effects? Did that go away now? I just got a script for wellbutrin and am nervous about taking it. I am overweight and thought I don't want to gain that's not my main concern. Mostly I'm worried it'll make me...not-me..or that I'll have a seizuer like the web site talks about
Reply

Loading...

I have been on depression meds before but I am now off and feel fine without them. But I have done extensive studying on the subject. So just a few notes for you all. Every person is different, every medication is different which means that not everyone can take the same medication nor will it react the same for every person. The side effects for one person will be completely different for another. For example, my sister also has problems with depression (yes, it can run in your family, even my mother has problems) my sister took the same medication as I did and could not function properly on the medication. Where as, Effexor was the perfect med for me, and at one time I was taking a moderately high dosage every day. All I can say, is that if you find the meds you are on are not working for you, you will know and you will try another until you find the proper one. Weight gain, I think is a personal battle, depression medication can sometimes be a help or a hinderance, but only you can choose which it will be. If you on on the wrong medication, I believe weight gain will be a problem. But if you are on the right medication, you will feel wonderful and active and weight gain will not befall you. understanding depression is a journey many must take, but there are many more people than anyone realizes. Just remember that you are not alone there so many people to help you and you will find the right meds for you. Good luck to all.
Reply

Loading...

I have been on many antidepressants over the years. I am now on Effexor which does cause weight gain. This was my number one concern and I really didn't want to do. I decided to give it a go and just see how I was feeling and determine whether I had gained much weight. Well after a few weeks I was feeling fantastic however had put on about 4kg. I decided that I would rather have a great mind than a great bum. I have been on effexor and have not gained nor lost any more weight. I think it is worth it.
Reply

Loading...

My appetite is back.....big time! I'm sleeping better and the jittery feeling is gone. I had my doubts in the beginning but now I'm feeling back to normal. I can't wait to see if I have those "moody spells" that took me to my doctor in the first place.
Reply

Loading...

Hi Peggy Lee, Hang in there! I have battled depression for 17 years, and had remained on Zoloft for most of that time. I dont see it having made me gain weight, but I guess its hard to gauge for me. I have in that time had 2 kids (one is autistic) and since suffered 3 herniated discs with chronic pain. Every time I have stopped the medication my depression was looming over me like a dark cloud, its hard to explain, but I imagine you understand. Once I am back on it I am myself again. So I wonder if the few pounds I have gained are from an inability to exercise? Pluse I have this huge sweet tooth! I can say that having been on it for 17 years that at least if it did cause me a little weight gain, its would be so worth it, after all, what good would I be to myself or others a few pounds lighter, yet unable to get out of bed most of the time in my deep depression?
so hang in there and good luck! Sandy in Florida :-P
Reply

Loading...

Thanks for the encouraging words Sandy. I know exactly what you mean about the 'dark cloud'. I try to explain it to my husband but can't seem to put it in a way that he can understand. I guess it's just one of those things you have to go through yourself to fully understand. Have you seen those commercials on TV for a depression med that shows people lying in bed or just 'zoning' in general? I hate that commercial because I know just what they are feeling. So far I felt slightly down at times but that's normal emotions. I haven't had the incredibly hopless feelings that I had before Cylert. I even survived my first full moon since being on the med!!! I am a firm believer that has something to do with it.
Good Luck Sandy...I had an autistic foster child once. She was such a love...but a challange!

peggy lee....temporarlily in Massachusetts
Reply

Loading...

I had a severe problem with depression when I was younger and was perscribed Zoloft to help deal with it. I experienced a lot of the same things you're experiencing now, Peggy Lee, such as not getting enough sleep and having a hyperactive mind-set. I would like to say that it was a good experience, but the after effect when I went off of it made the experience not even worht it. No, I did not have a problem with my weight when I was on it, but I fought and struggled with it after wards. I only took the medication for a year, but that was the amount of time needed for me to build a dependency for it. When I went off of it, I had worse depression than I had ever imagined and it lasted for about 3 years. I think some of the things I went through were from the lack of appetite (I ate so little when I was on is that I was malnurished) and the lack of energy (I also had not gotton more than a few hours sleep each night during this time). Just be careful that you might not want to consider in the future to get off the meds, otherwise you might want to cease taking them now. One thing I've realized is pharmacutical companies are just a legal drug cartel which like to make medications that will keep you coming back for more.
Reply

Loading...